Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 178, NWS Blacksburg, VA

August 13, 20188 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 13, 2018, 3:10 PM EDT for 8 counties in Virginia. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2018, 3:10 PM EDT (19:10 UTC)
Expired
Aug 13, 2018, 4:15 PM EDT
In force
65 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alleghany County, VA, Amherst County, VA, Bath County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Covington, VA, City of Lexington, VA, Rockbridge County, VA

What was reported inside it

TimeReportWhereRemark
Aug 13, 3:57 PM EDTTSTM WND DMG3 S Natural Well, VASEVERAL LARGE LIMBS BLOWN DOWN BY THUNDERSTORM WINDS AT THE CLIFF VIEW GOLF CLUB AND INN.
Aug 13, 4:15 PM EDTHAIL 0.52 Sw Lexington City, VAUP TO DIZE SIZE HAIL REPORTED THROUGH ONLINE FORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WUUS51 KRNK 131910
SVRRNK
VAC005-009-017-023-163-530-580-678-132015-
/O.NEW.KRNK.SV.W.0178.180813T1910Z-180813T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
310 PM EDT MON AUG 13 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  The City of Covington in west central Virginia...
  Central Alleghany County in west central Virginia...
  The City of Buena Vista in west central Virginia...
  The City of Lexington in west central Virginia...
  Rockbridge County in west central Virginia...
  Southern Bath County in west central Virginia...
  Northwestern Amherst County in central Virginia...
  Northwestern Botetourt County in west central Virginia...

* Until 415 PM EDT

* At 309 PM EDT, severe thunderstorms were located along a line
  extending from near Brownsburg to near Warm Springs to Natural
  Well, moving south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Lexington...
  Buena Vista...
  Covington...
  Clifton Forge...
  and Goshen.

This includes The following Location VMI.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3790 7916 3786 7915 3781 7917 3781 7914
      3778 7911 3778 7908 3772 7907 3771 7904
      3761 8001 3794 8005 3804 7973 3805 7942
TIME...MOT...LOC 1909Z 358DEG 12KT 3800 7932 3798 7973 3791 7997 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
2 follow-up statements
300 
WWUS51 KRNK 131938
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
338 PM EDT MON AUG 13 2018

VAC005-009-017-023-163-530-580-678-132015-
/O.CON.KRNK.SV.W.0178.000000T0000Z-180813T2015Z/
City of Covington VA-Alleghany VA-City of Buena Vista VA-
City of Lexington VA-Rockbridge VA-Bath VA-Amherst VA-Botetourt VA-
338 PM EDT MON AUG 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT 
FOR CENTRAL ALLEGHANY...ROCKBRIDGE AND SOUTHERN BATH COUNTIES IN 
WEST CENTRAL VIRGINIA...NORTHWESTERN AMHERST COUNTY IN CENTRAL 
VIRGINIA AND NORTHWESTERN BOTETOURT COUNTIES IN WEST CENTRAL 
VIRGINIA...THE CITY OF COVINGTON...THE CITY OF BUENA VISTA AND THE 
CITY OF LEXINGTON...

At 338 PM EDT, severe thunderstorms were located along a line
extending from Brownsburg to near Douthat State Park to near Natural
Well, moving south at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Lexington...
Buena Vista...
Covington...
Clifton Forge...
and Goshen.

This includes The following Location VMI.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3790 7916 3786 7915 3781 7917 3781 7914
      3778 7911 3778 7908 3772 7907 3771 7904
      3761 8001 3794 8005 3804 7973 3805 7942
TIME...MOT...LOC 1938Z 357DEG 12KT 3791 7932 3789 7973 3786 7999 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
032 
WWUS51 KRNK 132019
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
419 PM EDT MON AUG 13 2018

VAC005-009-017-023-163-530-580-678-132027-
/O.EXP.KRNK.SV.W.0178.000000T0000Z-180813T2015Z/
City of Covington VA-Alleghany VA-City of Buena Vista VA-
City of Lexington VA-Rockbridge VA-Bath VA-Amherst VA-Botetourt VA-
419 PM EDT MON AUG 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL ALLEGHANY...ROCKBRIDGE AND SOUTHERN BATH COUNTIES IN WEST
CENTRAL VIRGINIA...NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA
AND NORTHWESTERN BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA...THE
CITY OF COVINGTON...THE CITY OF BUENA VISTA AND THE CITY OF LEXINGTON
HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe 
limits and moved south. A second warning 180 has been issued for 
portions of the area. 

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3790 7916 3786 7915 3781 7917 3781 7914
      3778 7911 3778 7908 3772 7907 3771 7904
      3761 8001 3794 8005 3804 7973 3805 7942
TIME...MOT...LOC 2017Z 270DEG 12KT 3779 7932 3777 7972 3774 7998 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:34 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 13, 2:34 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
234 PM EDT Mon Aug 13 2018

.SYNOPSIS...
Low pressure off the Mid-atlantic coast will drift northeast through
Tuesday with a nearly stationary front across the eastern
Carolinas, keeping a chance for showers and thunderstorms over
the Appalachians and central mid Atlantic region through
Tuesday. High pressure will then build in from the west with
generally fair weather for Wednesday, before a warm front brings
showers and thunderstorms back to the forecast on Thursday.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 215 PM EDT Monday...

Convection is starting to pop early this afternoon as cool pool
associated with upper low is aiding in destabilization. Expect
some storms to be strong with a few producing large hail and
damaging winds mainly in Virginia along and east of I81 and
east of I77. Some storms will also have heavy downpours and may
produce some localized flooding, but the main threat for
excessive rainfall will reside further off to our northeast.

Convection will move east and taper off this evening, allowing
for fog and stratus to develop once again overnight. Do not have
enough confidence on areal coverage of fog outside of valley
locations to issue a dense fog advisory but expect some
visibilities below one mile by daybreak.

Any fog/stratus will burn off Tuesday morning and allow for
some self destructive sunshine. While the upper low will slowly
be pulling off to the northeast, it will still have enough
influence over the Appalachians and central mid Atlantic region
to aid convective development Tuesday afternoon. Expect coverage
to be of the scattered/widely scattered variety and a bit less
vigorous than the past couple of days.

Lows tonight will be on the chilly side with low/mid 60s east
of the Blue Ridge and mid 50s/around 60 to the west, with cooler
readings in the valleys. Highs Tuesday will be near seasonal
norms with mid 80s in the east and mid 70s/around 80 to the
west.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 445 AM EDT Monday...

The closed 576dm upper low that brought the rain and severe
thunderstorms to the area yesterday, will continue to drift
northeast away from the region Tuesday. However, it will remain
close enough to still have a notable influence on the weather
across our region as we remain under the periphery cyclonic
circulation and subject to any PVA spokes tracking through the
west/south side of the upper low. While it appears any organized
convection would remain to our north and east, there is still
good diurnal potential for scattered showers and thunderstorms,
especially across the mountains in association with the added
impetus of differiental diurnal heating. There will be a notable
diurnal swing to the precipitation chances, peaking in the mid
to late afternoon and basically diminishing to near zero at
night.

This upper low will continue to drift further away from the CWA
Wed-Thu in advance of a more progressive trough drifting
eastward from the Midwest. In between, a short wave ridge will
drift across the Mid-Atlantic. This will allow for a minimum in
diurnal convection, but given the continued moist/warm/unstable
air mass, would still expect widely scattered to scattered
diurnally driven convection. Have gone above MOS guidance pops,
as both MET and MAV MOS seem low given the available moisture
and overall cyclonic flow, at least through much of Wed.

Little change expected in temperatures through the period as the
warm humid air mass remains across the area. Dewpoints, which
dropped a tad across northern/western areas Monday, will creep
back up toward 70 by Wednesday. Lows in the lower to mid 60s
Mon-Tue will drift back toward the 65-70 range by midweek. High
temperatures will remain near to just slightly below normals in
the 80-85 range most areas, except 70s mountains.

/Forecast Confidence Levels/
Temperatures - High
Precipitation Chances - Moderate,
Winds - Moderate,
Thunderstorm Threat - Moderate.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 500 AM EDT Monday...

Yet another upper trough will drift into the region from the
Midwest/Ohio Valley by Friday. Deep moisture is expected to
return with PWATS creeping back into the 1.5 to 2.0 range once
again. This trough will move very slowly through the region over
the weekend as yet another upper trough lifts out of the
southern/central plains early next week. The tropical air mass
resident over the southern plains at this time will eventually
lift northeast into the eastern half of the U.S. by the weekend
in association with the trough. This very moist air mass will
be back in our region by Thu/Fri and as a result could renew the
threat of flooding rainfall with expected showers and
thunderstorms into the weekend. A brief short wave ridge will be
wedged between the two late week and weekend troughs, so a
minimum of convection Sunday may be possible, with convection
briefly more widely scattered.

No appreciable change in air mass, other than the noted
humidity and moisture levels changes, will result in little to
no change in day-to-day temperatures. Look for highs in the 80s
east to the mid and upper 70s western mountains. Overnight lows
will remain above normal in the mid 60s west to the lower 70s
east.

/Forecast Confidence Levels/
Temperatures - Moderate to High,
Precipitation Chances - Moderate,
Winds - Moderate,
Thunderstorm Threat - Moderate to High.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 215 PM EDT Monday...

Cool pool aloft will aid in destabilization and yield scattered
thunderstorms across the region into this evening. Will go with
VCTS all sites and use short term amendments when storms become
imminent at an airfield.

After convection tapers off this evening, expect a brief period
of VFR before fog/stratus develop in a manner similar to last
night. This should yield IFR/LIFR conditions due to cig and/or
vis at all TAF sites late tonight before burning off Tuesday
morning. VFR conditions are then expected for the latter portion
of the valid period before widely scattered showers/storms
develop later Tuesday afternoon.

Winds will generally be light, with higher gusts near
thunderstorms.

Extended Discussion...

Model solutions are fair agreement that cut off upper level low
will move northeast through Wednesday. This will bring drier
weather and a better chance of VFR conditions into midweek. The
next cold front and chance of widespread showers and
thunderstorms with the associated MVFR conditions arrives on
Friday.

&&

.EQUIPMENT...
As of 215 PM EDT Monday...

Still awaiting parts delivery to begin repair of the KFCX WSR-
88D power supply.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...RAB
LONG TERM...RAB/SK
AVIATION...MBS/AMS
EQUIPMENT...MBS
Hazardous weather outlook, Aug 13, 2:45 PM EDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
245 PM EDT Mon Aug 13 2018

NCZ001>006-018>020-VAZ007-009>013-015-016-019-020-WVZ042>044-507-508-
140900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Grayson-Carroll-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
245 PM EDT Mon Aug 13 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Dense fog will develop toward daybreak with visibility below one
mile at times.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ014-017-018-022>024-032>035-043>047-058-059-140900-
Montgomery-Floyd-Craig-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
245 PM EDT Mon Aug 13 2018

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

A few thunderstorms may become severe this afternoon into this
evening with large hail and damaging winds.

Dense fog will develop toward daybreak with visibility below one
mile at times.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 13, 9:13 AM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 AM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     2 SW CLIFTON FORGE CITY 37.81N 79.85W
08/12/2018                   ALLEGHANY          VA   PUBLIC

            A FEW MODERATELY LARGE TREE BRANCHES DOWNED ON THE SIDE
            OF SELMA LOW MOOR ROAD. TIME RADAR ESTIMATED.

&&

LOCONTO
Local storm report, Aug 13, 9:14 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
914 AM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     2 SW CLIFTON FORGE CITY 37.81N 79.85W
08/12/2018                   ALLEGHANY          VA   PUBLIC

            A FEW MODERATELY LARGE TREE BRANCHES DOWNED ON THE SIDE
            OF SELMA LOW MOOR ROAD. TIME RADAR ESTIMATED.

&&

LOCONTO
Local storm report, Aug 13, 9:28 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 AM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     NNE NATURAL WELL        37.92N 79.97W
08/12/2018                   ALLEGHANY          VA   TRAINED SPOTTER

            SPOTTER WHO WORKS FOR VDOT RESPONDED YESTERDAY TO SEVERAL
            TREES DOWNED ALONG ROUTE 687 FROM FALLING SPRING TO LAKE
            MOOMAW.

&&

LOCONTO
Local storm report, Aug 13, 11:41 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1141 AM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     3 WNW WILKESBORO RESERV 36.13N 81.34W
08/12/2018                   WILKES             NC   DEPT OF HIGHWAYS

            A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS ALONG
            CHAMPION MT PLEASANT ROAD.

0150 PM     TSTM WND DMG     4 N NORTH WILKESBORO    36.23N 81.16W
08/12/2018                   WILKES             NC   DEPT OF HIGHWAYS

            A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS ALONG JOHN
            MCGRADY ROAD.

0155 PM     TSTM WND DMG     1 S NORTH WILKESBORO    36.15N 81.14W
08/12/2018                   WILKES             NC   DEPT OF HIGHWAYS

            A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS ALONG HAYS
            STREET.

&&

16
Special weather statement, Aug 13, 2:35 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
235 PM EDT MON AUG 13 2018

VAZ022-033-131930-
Franklin-Roanoke-
235 PM EDT MON AUG 13 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROANOKE AND
CENTRAL FRANKLIN COUNTIES...

Until 330 PM EDT.

At 234 PM EDT, a strong thunderstorm was located over Boones Mill,
moving south at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rocky Mount...
Boones Mill...
Ferrum...
Penhook...
and Burnt Chimney.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3716 8005 3721 7978 3697 7962 3689 8010
TIME...MOT...LOC 1834Z 343DEG 9KT 3709 7993

KK
Special weather statement, Aug 13, 3:03 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
303 PM EDT MON AUG 13 2018

VAZ019-020-023-024-132000-
Bath-Botetourt-Rockbridge-Alleghany-
303 PM EDT MON AUG 13 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALLEGHANY...WEST
CENTRAL ROCKBRIDGE...SOUTHWESTERN BATH AND NORTH CENTRAL BOTETOURT
COUNTIES IN WEST CENTRAL VIRGINIA AND THE CITY OF COVINGTON...

Until 400 PM EDT.

At 302 PM EDT, a strong thunderstorm was located near Hot Springs,
moving south at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Covington...
Clifton Forge...
Warm Springs...
Hot Springs...
and Iron Gate.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3813 7984 3809 7962 3763 7964 3783 8018
TIME...MOT...LOC 1902Z 012DEG 19KT 3800 7977

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:07 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge53 min
Aug 13, 2:22 PM EDTAreal Flood AdvisoryRNKAmherst6 hr
Aug 13, 2:35 PM EDTSpecial Weather StatementRNKFranklin55 min
Aug 13, 3:03 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington57 min
Aug 13, 3:12 PM EDTSpecial Weather StatementRNKCraig, Giles63 min
Aug 13, 3:37 PM EDTSpecial Weather StatementRNKFranklin23 min
Aug 13, 3:55 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania65 min
Aug 13, 4:17 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista and 3 more58 min
Aug 13, 4:26 PM EDTSevere Thunderstorm WarningRNKCraig, Giles64 min
Aug 13, 4:28 PM EDTSpecial Weather StatementRNKCraig62 min
Aug 13, 4:40 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke, City of Roanoke65 min
Aug 13, 4:53 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville60 min
Aug 13, 5:11 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 1 more64 min
Aug 13, 5:27 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington63 min
Aug 13, 5:41 PM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Buckingham3 hr
Aug 13, 5:48 PM EDTSpecial Weather StatementRNKFranklin57 min
Aug 13, 5:55 PM EDTSpecial Weather StatementRNKBath65 min
Aug 13, 6:08 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham67 min
Aug 13, 6:17 PM EDTSpecial Weather StatementRNKFloyd58 min
Aug 13, 6:21 PM EDTSpecial Weather StatementRNKPittsylvania54 min
Aug 13, 6:27 PM EDTSpecial Weather StatementRNKCampbell63 min
Aug 13, 6:44 PM EDTSpecial Weather StatementRNKCharlotte61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.